Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 11, 2021Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 11, 2021, 2:20 PM CDT for Geneva County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:20 PM CDT (19:20 UTC)
Expired
Jul 11, 2021, 2:45 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS82 KTAE 111920
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
220 PM CDT Sun Jul 11 2021
 
ALZ065-068-111945-
Coffee AL-Geneva AL-
220 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles northeast of Florala, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Coffee Springs, Earlytown, Hacoda, Chancellor, Spears, Pera,
Weeks, Sellersville, Lytle, Lucile, Marl, Ino, Turner Crossroads,
Central City, Logan Field Municipal A/P, Battens Crossroads, Goodman,
Ganer and Holley Store.

LAT...LON 3116 8619 3137 8601 3118 8578 3099 8606
      3099 8615 3103 8619
TIME...MOT...LOC 1920Z 224DEG 23KT 3108 8612 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 12:14 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 11, 12:14 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
114 PM EDT Sun Jul 11 2021

.AVIATION...
[Through 18Z Monday]

Showers and thunderstorms are expected for this afternoon into
the evening. Mostly MVFR cigs, but with scattered clouds for this
period. DHN and ABY terminals may fall to IFR cigs by daybreak
Monday, due to low stratus. Showers and thunderstorms are possible
again tomorrow through the end of the TAF period.

&&

.PREV DISCUSSION [920 AM EDT]...

.NEAR TERM [Through Tonight]...

In the upper levels, the region is situated between a trough to the
west, ridge over the Atlantic and an upper low approaching the
Florida east coast. At the surface, the area remains under southerly
flow, on the western side of the Bermuda high. While activity has
been minimal overnight, convection will increase for this afternoon
with a 40-50% chance of thunderstorms, with the best chances once
again further inland. A few of these storms could produce gusty
winds. Expect highs around 90 and lows in the 70s.

.SHORT TERM [Monday Through Tuesday]...

The highly amplified pattern across the United States will breakdown
through the period as a large upper level low across the Midwest US
lifts off to the northeast. Our region will be situated between
this upper level to our northwest and an upper level ridge over
the western Atlantic. At the surface, the Bermuda High will build
west through the period with easterly/southeasterly flow
anticipated to increase. A weak upper level trough axis will pass
north through the region Monday afternoon as it rounds the
Atlantic ridge leading to scattered/widespread showers and storms
in the afternoon. As the weak upper level trough moves north of
the region, and the influence of the upper level low across the
midwest diminishes, rain chances decrease slightly for Tuesday but
they will still remain around 40-60%. High temperatures will be
around seasonal levels near 90.

.LONG TERM [Tuesday Night Through Sunday]...

Subtropical ridging is expected to build across the southern US as
the westerlies recede to the northern tier of the US. At the
surface, east/southeast flow typical of summertime pattern will
take hold with daily chances for showers and thunderstorms
anticipated. Day to day chances will largely be dependent on the
occasional influence of drier mid-level air moving in from the
east around the subtropical ridge. As we transition into a more
normal pattern, max temperatures will be a few degrees warmer and
generally in the lower 90s.

.MARINE...

Daily chances of scattered showers and thunderstorms are expected
through the period with winds becoming southerly today and then
southeasterly through much of the upcoming week around 10 knots.
Seas will run around 1 to 3 feet for the upcoming week.

.FIRE WEATHER...

Showers and thunderstorms will develop for the afternoon. Minimum RH
values are expected to be in the 50 and 60 percent range today and
tomorrow with winds on the lighter side. While not quite meeting the
criteria, dispersion values across the Big Bend will have to be
monitored closely for values around 20.

.HYDROLOGY...

The Steinhatchee River crested yesterday afternoon, just below
moderate flood stage. The Fenholloway River has crested upstream
of Perry, and will slowly fall through the next week. Flooding is
forecast on the lower Suwannee River with contributions from the
already flooded Santa Fe and Elsa's rainfall. Rock Bluff could
possibly reach flood stage late this week along with downstream
Manatee Springs.

No significant rainfall events are anticipated through the next 5
days, so additional concerns are low but as usual for summer
rainfall, some low end concerns exist should any afternoon storms
train over these flooded basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  90  72  90  73 /  20  50  20  60  20
Panama City   76  86  73  87  74 /  20  40  20  50  20
Dothan        73  89  70  88  71 /  20  60  20  60  10
Albany        74  92  72  91  72 /  20  60  20  60  10
Valdosta      73  91  71  91  72 /  30  60  20  60  10
Cross City    73  91  72  90  72 /  30  50  20  70  20
Apalachicola  77  86  75  86  76 /  20  50  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Fieux
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Montgomery
MARINE...Dobbs
FIRE WEATHER...Fieux
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jul 11, 1:19 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
219 PM EDT Sun Jul 11 2021

GAZ122-124-111845-
Randolph GA-Terrell GA-
219 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDOLPH AND
NORTHWESTERN TERRELL COUNTIES UNTIL 245 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southwest of Preston, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Parrott, Chambliss and Brooksville.

LAT...LON 3196 8444 3193 8440 3178 8461 3191 8476
      3192 8475 3192 8469 3193 8468 3192 8468
      3192 8445 3194 8444
TIME...MOT...LOC 1818Z 227DEG 28KT 3191 8462

JM
Special weather statement, Jul 11, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
220 PM CDT Sun Jul 11 2021

ALZ065-068-111945-
Coffee AL-Geneva AL-
220 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 245 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 13 miles northeast of Florala, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Coffee Springs, Earlytown, Hacoda, Chancellor, Spears, Pera,
Weeks, Sellersville, Lytle, Lucile, Marl, Ino, Turner Crossroads,
Central City, Logan Field Municipal A/P, Battens Crossroads, Goodman,
Ganer and Holley Store.

LAT...LON 3116 8619 3137 8601 3118 8578 3099 8606
      3099 8615 3103 8619
TIME...MOT...LOC 1920Z 224DEG 23KT 3108 8612

JM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:22 AM CDTRip Current StatementTAEWalton12 hr
Jul 11, 6:49 PM CDTSpecial Weather StatementTAEWalton41 min
Jul 10, 7:00 PM CDTSpecial Weather StatementTAELowndes30 min
Jul 10, 7:03 PM CDTSpecial Weather StatementTAEColquitt, Mitchell42 min
Jul 10, 7:29 PM CDTSpecial Weather StatementTAELowndes31 min
Jul 11, 1:19 PM CDTSpecial Weather StatementTAETerrell26 min
Jul 11, 2:33 PM CDTSpecial Weather StatementTAECoffee42 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.